MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. VERSAJET EXACT ASSY, 45 DEGREE X 8MM; LAVAGE, JET

SMITH & NEPHEW MEDICAL LTD. VERSAJET EXACT ASSY, 45 DEGREE X 8MM; LAVAGE, JET
Model Number 66800042
Medical Device Problem Code Failure to Prime (1492)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the versajet handpiece would not prime.No patient was involved.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the device intended for use in treatment was returned for evaluation.A relationship between the reported event and device could be established.A visual inspection was performed and showed no blockage was observed at the distal output orifice as observed under a microscope.A functional inspection was performed and showed there was no water flow as the feed line was connected to the water supply.The unit would not prime as the console was ramped up.The feed line was disconnected from the pump cartridge which allowed water to flow directly to the feed line fitting at the pump cartridge.This was a manual prime.The unit then primed and cut.A root cause could not be determined.Probable root cause may be an internal obstruction.The manufacturing records show no evidence that the product did not meet specification at the time of manufacture.A complaint review indicated other failures reported.This investigation is now complete with no further action deemed necessary.Smith and nephew will continue to monitor for adverse trends related to this product.

Brand Name
VERSAJET EXACT ASSY, 45 DEGREE X 8MM
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key11243789
Report Number8043484-2021-00194
Device Sequence Number17033217
Product Code FQH
UDI-Device Identifier00040565124698
UDI-Public00040565124698
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K143115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2022
Device Model Number66800042
Device Catalogue Number66800042
Device Lot Number50879312
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Initial Date Received by Manufacturer 01/07/2021
Supplement Date Received by Manufacturer06/07/2021
Initial Report FDA Received Date01/28/2021
Supplement Report FDA Received Date06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1